@mscyclist

Last reply

mscyclist

tec and exercise

Morning all, I've been med free for 15+ years since diagnosis but a couple of recent relapses (including my first learning to walk again episode) have put me on a treatment plan. I'm due to start taking tecfidera soon and wondered how it may affect my exercising? I currently cycle on a static trainer every other day doing HiiT workouts, has anyone seen Tec. affect their exercise routines? I've only recently started exercising again after the last relapse, i'll be pissed if Tec is going to affect that! Any advice will be greatly appreciated!

Highlander

@Highlander

@mscyclist I've been using tecfidera for 2 years now. I haven't found it stops me from exercising. But when you first start taking it it may cause you to run to the loo, which can be a little inconvenient...

mscyclist

@mscyclist

thanks @highlander, that's good to know (except the running bit! i'll watch out for that!)

weakattheknees

@weakattheknees

@mscyclist I’ve not had any experience with any other meds than ocrevus, but I too have very poor walking & started off with a static bike. I’ve now progressed to an electric mountain bike & find that it gives me that freedom back. I hope you get back on your wheels soon.

mscyclist

@mscyclist

Thanks @weakattheknees, i used to cycle a normal road bike for years, the last few years thanks to changes in my life (my 2 young boys living with me and mobility issues) I've gone over to the static bike. I've been thinking about ebikes so it's good to know they give freedom back. Keep riding and keep pushing on!

Vixen

@Vixen

Hi @mscylist. I keep my finger on the pulse of Tec info/research/post reading as I'm on it too. Haven't ever picked p that Tec affects exercise. However, a few of us have reported feeling a bit off-balance after starting, but this rectifies. It's most important that you take it with a combo of fat/protein, mid way through the meal. Also, try to balance doses; they need to be at least 6 hours apart, preferably 12. Good luck!

Vixen

@Vixen

Sorry, t's @mscyclist :-)

mscyclist

@mscyclist

Thanks @vixen, I hadn't heard of that side effect so I'll watch out for it. Although with ms, being off balance is my norm, physically and mentally! 😆 Everyone on here is super brilliant, thanks!

Barn-y

@Barn-y

Hi there, I've been taking Tec for nearly 3 years and so far so good. Flushing (really hot feeling on face neck and arms) was the most uncomfortable experience I had and still get from time to time. No issues with it impacting on exercise. All the best.

mscyclist

@mscyclist

thanks @barn-y, it's reassuring to hear from those in the mix as opposed to reading medicine leaflets. All this feedback settles the mind and quiets the voices at the back! All the best to you too

birdboy

@birdboy

I've been taking techfidera and am the fittest I've ever been - loads of cycling and running, so no issues for me!

mscyclist

@mscyclist

hi @birdboy, thats what i'm looking forward to, regaining fitness lost thanks to relapses! I hope it continues for you, keep on running as they say!